Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Remainders in Hausdorff compactifications


Authors: Richard E. Chandler and Fu-Chien Tzung
Journal: Proc. Amer. Math. Soc. 70 (1978), 196-202
MSC: Primary 54D40
DOI: https://doi.org/10.1090/S0002-9939-1978-0487981-3
MathSciNet review: 0487981
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize a theorem of Steiner and Steiner and use it to obtain new results concerning remainders for completely regular spaces. Both the locally compact and the nonlocally compact cases are considered.


References [Enhancements On Off] (What's this?)

  • [1] P. S. Alexandroff and P. Urysohn, Mémoire sur les espaces topologiques compacts, Verh. Nederl. Akad. Wetensch. Afd. Natuurk. Sect. I 14 (1929), 1-96.
  • [2] E. Cech, On bicompact spaces, Ann. of Math. (2) 38 (1937), 823-844. MR 1503374
  • [3] R. E. Chandler, Hausdorff compactifications, Dekker, New York, 1976. MR 0515002 (58:24191)
  • [4] R. Engelking, Outline of general topology, PWN, Warsaw; Interscience, New York, 1968. MR 36 #4508. MR 0230273 (37:5836)
  • [5] -, On the double circumference of Alexandroff, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 16 (1968), 629-634. MR 39 #921. MR 0239564 (39:921)
  • [6] L. Gillman and M. Jerison, Rings of continuous functions, Springer-Verlag, Berlin, 1977 (reprint). MR 22 #6994. MR 0407579 (53:11352)
  • [7] K. D. Magill, Jr., N-point compactifications, Amer. Math. Monthly 72 (1965), 1075-1081. MR 32 #3036. MR 0185572 (32:3036)
  • [8] -, A note on compactifications, Math. Z. 9 (1966), 322-325. MR 34 #3530. MR 0203681 (34:3530)
  • [9] -, More on remainders of spaces in compactifications, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 18 (1970), 449-451. MR 42 #3751. MR 0268854 (42:3751)
  • [10] -, On the remainders of certain metric spaces, Trans. Amer. Math. Soc. 160 (1971), 411-417. MR 44 #3289. MR 0286073 (44:3289)
  • [11] S. Mrówka, On the potency of subsets of $ \beta {\text{N}}$, Colloq. Math 7 (1959), 23-25. MR 22 #5018. MR 0114193 (22:5018)
  • [12] B. Pospíšil, Remark on bicompact spaces, Ann. of Math. (2) 38 (1937), 845-846. MR 1503375
  • [13] M. C. Rayburn, On Hausdorff compactifications, Pacific J. Math. 44 (1973), 707-714. MR 47 #5824. MR 0317277 (47:5824)
  • [14] J. W. Rogers, Jr., On compactifications with continua as remainders, Fund. Math. 70 (1971), 7-11. MR 44 #993. MR 0283763 (44:993)
  • [15] A. K. Steiner and E. F. Steiner, Compactifications as closures of graphs, Fund. Math. 63 (1968), 221-223. MR 38 #6546. MR 0238270 (38:6546)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D40

Retrieve articles in all journals with MSC: 54D40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0487981-3
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society